Contact us 24/7
View all

Medtronic’s MiniMed Paradigm Pump Warning

Jasjit Mundh2 years ago

Medtronic has issued a warning letter concerning its MiniMed Paradigm pump after receiving reports that some patients accidently gave themselves overdoses of insulin.

About the MiniMed Paradigm Pump Warning

According to MassDevice, Medtronic has issued the warning because patients have accidently programmed the devices to deliver the maximum amount of insulin, which may cause medical problems.

Medtronic is not asking for the devices back, but it is advising that the users always double-check the dosage on the pump’s display before usage.

The U.S. Food and Drug Administration has labeled the recall a medium-risk Class II recall, which indicates “a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences or where the probability of serious adverse health consequences is remote.”

There are over 559,000 affected Paradigm infusion pumps in global distribution, with about 444,000 in the United States.

About Insulin Overdose

  • Insulin overdose can lead to hypoglycemia and can become serious if not treated.
  • Symptoms of insulin overdose include:
    • Depressed mood
    • Drowsiness
    • Fatigue
    • Increased appetite
    • Irritability
    • Restlessness
    • Tingling
    • Tremor
  • In extreme cases, insulin overdose can lead to coma, disorientation, pale skin, and seizures.


If you’ve been injured, we can help. Contact us